Alert archive / North Carolina / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 117, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 1, 2025, 3:28 PM EDT for 4 counties in North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2025, 3:28 PM EDT (19:28 UTC)
- Expired
- Jun 1, 2025, 4:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chatham County, NC, Lee County, NC, Moore County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:45 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 1, 2:45 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 245 PM EDT Sun Jun 1 2025 .SYNOPSIS... A weak frontal zone will hold in place across northern North Carolina through this evening, as an upper level disturbance tracks southeast over the area. Cool high pressure will build into the region late tonight through Monday night, before pushing east off the Mid Atlantic coast Tuesday. && .NEAR TERM /THROUGH TONIGHT/... As of 100 PM Sunday... * Scattered showers and storms will track ESE through central NC this afternoon and evening, with a few strong to severe wind gusts possible. Aloft, a mid-level s/w will track across the area as the parent trough over the Eastern US sharpens this aft/eve and lingers over the area through tonight. At the surface, the boundary draped across the area today should lift nnewd across central NC through this eve. Dewpoints should recover back into the mid/upper 50s in the wake of the boundary. Forecast soundings continue to show SBCAPE in the 500- 1200 J/Kg range, with effective shear of 30-40 kts and low level lapse rates of 7.5-8.0 C/Km. The s/w passage, coincident with a weak sfc low/trough and the best shear and instability, should be strong enough to kick off showers and isolated storms this aft eve. Initially isolated to scattered, convection may become more clustered as it spreads sewd across the srn Piedmont, Sandhills and srn Coastal Plain. Timing still looks to be between 4 PM and midnight or so. Otherwise, expect highs peaking in the mid 70s to low 80s. In the wake of the convection and sfc trough, skies should clear out and another surge of drier air is expected from the NW overnight. Lows should range from low/mid 50s NW to low 60s SE. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 245 PM Sunday... * Pleasant and dry weather to start the work week. Northwesterly flow will dominate as the upper trough axis will shift east on Monday, with one last shortwave clipping the northern coastal plain during the first half of the day. Forecast soundings appear too dry and stable for additional showers, and also suggest mixing of dewpoints lower than NBM into the low to mid 40s. Highs mostly in the mid 70s to lower 80s, lows in the 50s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 245 PM Sunday... * Continued warming temperatures, with upper 80s to low 90s Thu to Sat * Storm chances return late in the week and upcoming weekend Upper ridging will dominate most of the week with low-level thicknesses climbing back to near normal around 1400m. Highs will creep back into the mid and upper 80s. Heat indices will peak Fri/Sat in the low/mid 90s as dewpoints get into the upper 60s. Models hint at a weak area of low pressure developing beneath broad upper level cyclonic flow over the western Carribean by midweek that could creep north and around the upper ridge, possibly increasing rain chances from the south by Thu/Fri. Confidence in such a feature is low however. A cold front will also approach from the Midwest late in the week as the ridge is forecast to weaken, which will increase the chance of showers and storms headed into the weekend given an increasingly warm and humid airmass over the region. However, confidence in timing still remains somewhat low given the dependency on the weakening of the ridge and the aforementioned low pressure over Florida midweek. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 150 PM Sunday... Outside of brief sub-VFR conditions from any storms this afternoon/evening, VFR conditions will prevail at all terminals through the 24 hour TAF period. A stalled boundary across the Piedmont/Sandhills will initiate convection the next few hours and persist through early tonight. Confidence in these storms impacting any terminal is highest at KFAY/KRDU/KRWI. However, can't rule out storms at KINT/KGSO either. Convection will generally diminish through 03Z tonight and dry and VFR conditions are expected through 18Z Monday. Looking beyond 18z Mon, VFR conditions and generally dry weather are likely to prevail areawide through Thu, under high pressure. Showers and storms may return next Friday into the weekend. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Hartfield NEAR TERM...KC SHORT TERM...BLS LONG TERM...BLS AVIATION...Luchetti/Hartfield
Hazardous weather outlook, Jun 1, 4:15 AM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 415 AM EDT Sun Jun 1 2025 NCZ007>011-021>028-038>043-073>078-083>086-088-089-020900- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 415 AM EDT Sun Jun 1 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. There is a marginal risk (level 1 out of 5) of severe storms today, mainly between 3 PM and 10 PM. Damaging wind gusts over 60 mph will be the greatest threat, with large hail as a secondary threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 1, 1:55 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Raleigh NC
155 PM EDT Sun Jun 1 2025
NCZ074-075-084-011900-
Richmond NC-Montgomery NC-Moore NC-
155 PM EDT Sun Jun 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MOORE...
SOUTHEASTERN MONTGOMERY AND NORTHEASTERN RICHMOND COUNTIES THROUGH
300 PM EDT...
At 155 PM EDT, Doppler radar was tracking a strong thunderstorm near
Biscoe, or 7 miles southeast of Troy, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southern Pines, Pinehurst, Aberdeen, Biscoe, Hoffman, Whispering
Pines, Pinebluff, Foxfire, Candor and Taylortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3530 7984 3540 7973 3531 7933 3508 7944
3499 7967
TIME...MOT...LOC 1755Z 302DEG 11KT 3532 7977
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
22Special weather statement, Jun 1, 3:13 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
313 PM EDT Sun Jun 1 2025
NCZ039-040-075-076-012000-
Lee NC-Chatham NC-Randolph NC-Moore NC-
313 PM EDT Sun Jun 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOORE...
SOUTHEASTERN RANDOLPH...WEST CENTRAL LEE AND SOUTHWESTERN CHATHAM
COUNTIES THROUGH 400 PM EDT...
At 313 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Seagrove, or 11 miles southeast of North Carolina
Zoo, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sanford, Carthage, Seagrove, Whispering Pines, Robbins, Harpers
Crossroads, Highfalls, and Glendon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3563 7970 3552 7919 3522 7940 3543 7975
3551 7977 3551 7979
TIME...MOT...LOC 1913Z 286DEG 20KT 3549 7965
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NTLThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:55 PM EDT | Special Weather Statement | RAH | Moore | 65 min |
| Jun 1, 3:13 PM EDT | Special Weather Statement | RAH | Moore | 47 min |
| Jun 1, 3:38 PM EDT | Special Weather Statement | RAH | Montgomery | 67 min |
| Jun 1, 4:27 PM EDT | Special Weather Statement | RAH | Lee | 63 min |
| Jun 1, 4:43 PM EDT | Special Weather Statement | RAH | Moore | 62 min |
| Jun 1, 5:28 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 62 min |
| Jun 1, 5:30 PM EDT | Special Weather Statement | RAH | Cumberland | 60 min |
| Jun 1, 5:39 PM EDT | Special Weather Statement | RAH | Hoke | 66 min |
| Jun 1, 6:18 PM EDT | Special Weather Statement | RAH | Anson | 42 min |
| Jun 1, 6:34 PM EDT | Special Weather Statement | RAH | Sampson | 41 min |
| Jun 1, 6:44 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 46 min |
| Jun 1, 7:08 PM EDT | Special Weather Statement | RAH | Bladen | 52 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.